Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 73, NWS Jackson, MS

July 17, 2009Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 17, 2009, 5:30 PM CDT for Marion County, Mississippi. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2009, 5:30 PM CDT (22:30 UTC)
Expired
Jul 17, 2009, 6:48 PM CDT
In force
78 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 172230
FFWJAN
MSC091-180000-
/O.NEW.KJAN.FF.W.0073.090717T2230Z-090718T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF SANDY HOOK...

* UNTIL 700 PM CDT

* AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. 
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE   
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKWICK 
  AND PINEBUR.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.

&&

LAT...LON 3107 8984 3107 8991 3108 8992 3113 8995
      3113 8996 3121 9001 3121 8966 3101 8966
      3101 8984

$$

DH
1 follow-up statement
000 
WGUS74 KJAN 172348
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT FRI JUL 17 2009

MSC091-172356-
/O.CAN.KJAN.FF.W.0073.000000T0000Z-090718T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-
648 PM CDT FRI JUL 17 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MARION
COUNTY...

THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS ENDED AND 
MOVED OUT OF THE AREA...AND THEREFORE THE WARNING HAS BEEN 
CANCELLED. 

LAT...LON 3107 8984 3107 8991 3108 8992 3113 8995
      3113 8996 3121 9001 3121 8966 3101 8966
      3101 8984

$$

DH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:30 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 17, 3:30 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI JUL 17 2009

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...UNUSUALLY STRONG JULY
COLD FRONT NOW EXTENDS FROM THE ARKLATEX EAST/NORTHEAST THROUGH
EUDORA ARKANSAS...TO LEXINGTON MISSISSIPPI TO COLUMBUS MISSISSIPPI.
THIS BOUNDARY IS PRESSING SOUTH AT A DECENT CLIP...BUT WILL PROBABLY
TEND TO HANG UP A LITTLE IN SOUTHERN ZONES THIS EVENING. THE AIRMASS
AHEAD OF THE FRONT REMAINS RATHER WARM AND UNSTABLE (ALTHOUGH NOT
EXTREMELY UNSTABLE). THUS FAR...CONVECTION HAS BEEN CONFINED TO FAR
SOUTHEAST ZONES IN A ZONE OF PREFRONTAL CONVERGENCE WITH LITTLE TO
NO STORMS ACTUALLY ASSOCIATED WITH THE FRONT ITSELF. THIS MAY
CHANGE THROUGH THE COURSE OF THE REMAINDER OF THE AFTERNOON...BUT
CHANCES FOR INITIATION ARE DEFINITELY BEST TO THE SOUTHEAST OF A
MACON...TO JACKSON...TO NATCHEZ LINE. SOME STORMS COULD CONTAIN
FREQUENT LIGHTNING...BRIEF GUSTY WINDS...AND HEAVY DOWNPOURS.
HOWEVER...THERE JUST DOESNT SEEM TO BE ENOUGH JUICE (INSTABILITY)
OUT THERE TO WORRY ABOUT ANYTHING MORE THAN A STRAY SEVERE STORM AT
MOST.

THE COOL REGIME COMING SOUTH INTO THE LOWER MS VALLEY BEHIND THIS
COLD FRONT IS MAKING FOR A TRICKY FORECAST CONSIDERING SOME
PERTURBED NORTHWEST FLOW ALOFT WILL BE IN PLAY AS WELL. STATISTICAL
MAV AND MET GUIDANCE SUGGESTS LOW TEMPERATURES WELL IN THE RANGE OF
MANY AREA LOW TEMP RECORDS TONIGHT THROUGH SUNDAY NIGHT...BUT AT THE
SAME TIME THESE MODELS (AND A FEW OTHERS) ARE SPORADICALLY
SUGGESTING LIGHT PRECIP AMOUNTS IN SOME AREAS AS WELL. AS IS USUALLY
THE CASE...IT IS GOING TO TAKE GOOD RADIATIONAL COOLING CONDITIONS
TO REALLY BE HITTING RECORDS AT MANY SITES FOR 2 OR 3 DAYS IN A ROW.
THE LATTER IS DEFINITELY IN QUESTION. THE SOURCE OF THE MODELS
RANDOM PRECIPITATION IS THE FACT THAT THE MEAT OF THE LOW LEVEL
BOUNDARY MOVING SOUTH INTO OUR REGION NOW MAY STALL IN A NORTHWEST
TO SOUTHEAST ORIENTATION ALONG THE SOUTHWEST EDGE OF MY FORECAST
AREA BY EARLY SATURDAY. THUS...ANY DISTURBANCE IN NORTHWEST FLOW
MOVING ATOP THIS BOUNDARY COULD INSTIGATE LOTS OF CLOUDS (AND MAYBE
SOME SHOWERS) THAT WILL SPILL EAST OVER A LARGE PORTION OF AREA.
THERE IS ALSO THE SLIGHT POTENTIAL THAT A LARGE MCS COULD MOVE
SOUTHEAST TO THE WEST OF THE ARKLAMISS SOMETIME LATER TOMORROW
THROUGH SUNDAY WITH DEBRIS CLOUDS AND PRECIP AGAIN SPILLING EAST
INTO MY AREA. THOSE POSSIBILITIES MAKE IT HARD TO GO AS LOW AS
GUIDANCE SUGGESTS IN ALL AREAS...ESPECIALLY ALONG AND WEST OF THE MS
RIVER AND IN SOUTHWEST MS. THAT LEAVES RECORD TEMPS PROBABLY MOST
LIKELY DURING THIS PERIOD NORTHEAST OF HIGHWAY 49...WHERE CLOUDS
THICK ENOUGH TO LIMIT RAD COOLING ARE LESS LIKELY. PLEASE SEE THE
CLIMATE SECTION BELOW FOR SPECIFICS ON RECORD LOWS FOR THE NEXT
SEVERAL NIGHTS. /BB/

.LONG TERM...MONDAY THROUGH THURSDAY. WE WILL HAVE AN AMPLIFIED
PATTERN IN PROGRESS AS WE MOVE THROUGH THE SECOND HALF OF THE
WEEKEND. THE UPPER TROUGH AXIS WILL WEAKEN AS WE MOVE INTO LATE
TUESDAY OF NEXT WEEK AS FLAT UPPER RIDGING BEGINS TO BUILD ACROSS
THE REGION. THIS WILL INCREASE PRECIPITABLE WATER ACROSS THE
ARKLAMISS. THIS WILL BRING A SLIGHT CHANCE OF CONVECTION TO THE
ARKLAMISS BY WEDNESDAY THROUGH THURSDAY. THE COOLER AIRMASS BEHIND
THE FRONT WILL BRING HIGHS IN THE MID TO UPPER 80S FOR SUNDAY
THROUGH MONDAY. TEMPS WILL BEGIN TO WARM SOME FOR TUESDAY THROUGH
THURSDAY AS HIGHS TREND TOWARD THE LOWER 90S. AS FOR LOWS...EXPECT
THOSE MARKS TO RISE INTO THE MIDDLE TO UPPER 60S BY WEDNESDAY
MORNING. LOW TEMPS WILL CONTINUE TO RISE TO THE UPPER 60S TO LOWER
70S ON THURSDAY MORNING AS LOW LEVEL MOISTURE INCREASES ACROSS THE
REGION. AS FAR AS LOW TEMPS ARE CONCERN WENT CLOSE TO MEX NUMBERS
FOR THE COOL NIGHTS...WHICH IS AROUND THE LOW SIDE OF THE MOS
ENSEMBLES NUMBERS. WENT TOWARD THE HIGH SIDE OF THE ENSEMBLE NUMBERS
FOR TUESDAY INTO WEDNESDAY MORNINGS. FOR AFTERNOON HIGHS WENT CLOSE
TO A MEX NUMBERS...WHICH IS ON THE LOW SIDE OF THE ENSEMBLE NUMBERS.
AS FAR AS POPS ARE CONCERN WENT CLOSE TO MEX POPS FOR TUESDAY
THROUGH THURSDAY. /17/50/

&&

.AVIATION...MOST OF ACTIVE SHRA/TSRA STAYING ACROSS SRN ZONES
GENERALLY S OF HIGHWAY 84 THIS AFTERNOON. THE COLD FRONTAL ZONE
DROPPING DOWN THE MS RIVER VALLEY NEAR A GRENADA TO GLH TO MLU LINE
SHOULD CROSS I-20 AXIS BEFORE SUNSET KEEPING THE GREATEST SHRA
COVERAGE EXPECTED THIS EVENING IN SERN MS WHERE A CLUSTER OF TSRA
HAS ALREADY OCCURRED. DRIER AIR BEHIND THE FRONT WILL FEATURE
SURFACE DEWPOINTS DROPPING INTO THE 50S OVER A WIDE AREA FOR
SATURDAY. AWAY FROM ANY TSRA...VFR CONDITIONS WILL PREVAIL WITH SOME
BROKEN LAYERS AOA 5-8K FEET UNTIL SUNSET. A LIGHT WLY SURFACE WIND
WILL SHIFT TO N 8-12KTS WITH THE FROPA AND STEADILY DIMINISH TO LESS
THAN 8 KTS LATE TONIGHT. YOU CAN LOOK FOR CLEARING SKIES WITH A FEW
THIN CIRRUS DOMINATING 06Z-23Z. THE FRONT SHOULD STALL NEAR THE GULF
COAST BY MIDDAY SATURDAY AND STAY PUT FOR A FEW DAYS. /40/

&&

.CLIMATE...BELOW ARE RECORD LOWS ACROSS THE CWA FOR SAT THROUGH MON
MORNINGS. SEVERAL ARE IN JEOPARDY...ESPECIALLY SUNDAY...WHEN MANY
MAY FALL THE AIRMASS FORECAST TO MOVE IN IS A RARE STRONG SUMMER
COOL FRONT. LOW LEVEL TEMPS (850 MB) ARE EXPECTED TO BE IN THE
NEGATIVE 3 TO 4 STANDARD DEVIATION RANGE...WHICH IS USUALLY WHAT IS
NEEDED TO SET OR SHATTER RECORDS.

SITE    7/18      7/19      7/20

GLH   60(1987)  64(1926)  62(1947)
GWO   63(1960)  62(1976)  63(1976)
HBG   65(1951)  65(1976)  65(1962)
JAN   61(1967)  64(1984)  61(1984)
MEI   62(1967)  60(1976)  61(1947)
TVR   64(1960)  63(1984)  59(1984)

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  88  62  86 /  10   4   8  13
MERIDIAN      62  87  59  85 /  11   3   3   9
VICKSBURG     64  88  63  87 /   9   8  11  16
HATTIESBURG   68  90  64  86 /  25  17   9  14
NATCHEZ       67  86  66  85 /  22  18  20  25
GREENVILLE    60  86  60  88 /   2   3   5  10
GREENWOOD     60  85  60  87 /   2   2   3   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/40
Hazardous weather outlook, Jul 17, 1:55 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT FRI JUL 17 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
181900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
155 PM CDT FRI JUL 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Jul 17, 3:48 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
07/16/2009                   CARROLL            MS   LAW ENFORCEMENT

            LARGE LIMBS DOWN. REPORTED BY CARROLLTON P.D.

&&

BURSE
Local storm report, Jul 17, 3:52 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     LIGHTNING        3 WNW MAXIE             30.99N 89.24W
07/16/2009                   FORREST            MS   EMERGENCY MNGR

            *** 1 INJ *** 18 YEAR-OLD MALE STRUCK BY LIGHTNING IN THE
            CARNES COMMUNITY.

0457 PM     LIGHTNING        3 W LAUREL              31.69N 89.20W
07/16/2009                   JONES              MS   EMERGENCY MNGR

            LIGHTNING STRIKE SET TREES AND BRUSH ON FIRE IN CALHOUN
            COMMUNITY.

0508 PM     HAIL             MAGEE                   31.87N 89.73W
07/16/2009  E1.00 INCH       SIMPSON            MS   PUBLIC

0555 PM     HAIL             3 NW MAGEE              31.90N 89.77W
07/16/2009  E0.75 INCH       SIMPSON            MS   PUBLIC

            PENNY SIZE HAIL REPORTED NORTHWEST OF MAGEE.

0710 PM     HAIL             2 W RAYMOND             32.26N 90.46W
07/16/2009  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED BY HINDS EOC

0710 PM     TSTM WND DMG     3 NE RAYMOND            32.29N 90.39W
07/16/2009                   HINDS              MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATHEZ TRACE
            PARKWAY.

0713 PM     HAIL             5 NNW JACKSON           32.39N 90.24W
07/16/2009  E0.88 INCH       HINDS              MS   EMERGENCY MNGR

            REPORTED NEAR HAWKINS FIELD AIRPORT

0722 PM     TSTM WND DMG     3 NE RAYMOND            32.29N 90.39W
07/16/2009                   HINDS              MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATCHEZ TRACE
            PARKWAY.

0722 PM     HAIL             2 NE RAYMOND            32.28N 90.40W
07/16/2009  E0.50 INCH       HINDS              MS   EMERGENCY MNGR

            HINDS COUNTY EOC REPORTS HALF INCH HAIL ONGOING AT TIME
            OF REPORT.

0745 PM     FLASH FLOOD      6 NNW JACKSON           32.40N 90.25W
07/16/2009                   HINDS              MS   EMERGENCY MNGR

            AT LEAST 8 INCHES OF WATER COVERED PARTS OF INDUSTRIAL
            DRIVE IN THE VICINITY OF HAWKINS FIELD AIRPORT. SOME OF
            THE EXIT RAMPS OF INTERSTATE 220 HAD WATER COVERING THEM
            IN THIS SAME GENERAL AREA.

0800 PM     HAIL             3 S COLUMBIA            31.21N 89.83W
07/16/2009  E0.50 INCH       MARION             MS   LAW ENFORCEMENT

            PEA TO DIME HAIL S OF COLUMBIA.

0815 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
07/16/2009                   ASHLEY             AR   EMERGENCY MNGR

            SEVERAL TREES DOWN REPORTED BY ASHLEY COUNTY EMA

0815 PM     HAIL             CROSSETT                33.13N 91.97W
07/16/2009  E0.88 INCH       ASHLEY             AR   EMERGENCY MNGR

            REPORTED BY ASHLEY COUNTY EMA

0838 PM     TSTM WND GST     DERMOTT                 33.53N 91.44W
07/16/2009  E0.00 MPH        CHICOT             AR   EMERGENCY MNGR

            DAMAGED BUILDING DUE TO UPROOTED TREE

0848 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
07/16/2009                   CHICOT             AR   EMERGENCY MNGR

            TORNADO SIREN AND CONTROL BOX BLOWN OFF POLE.

0906 PM     TSTM WND DMG     BELLEFONTAINE           33.65N 89.31W
07/16/2009                   WEBSTER            MS   PUBLIC

            TREES AND LARGE LIMBS DOWN

0910 PM     TSTM WND DMG     EUDORA                  33.12N 91.26W
07/16/2009                   CHICOT             AR   LAW ENFORCEMENT

            FEW TREES DOWN WITH ONE ON TOP OF MOBILE HOME.

0910 PM     TSTM WND DMG     GREENVILLE              33.39N 91.05W
07/16/2009                   WASHINGTON         MS   LAW ENFORCEMENT

            COUPLE TREES DOWN ALONG RED OAK COVE AND EAST LAKE ROADS

0911 PM     TSTM WND DMG     WALTHALL                33.61N 89.28W
07/16/2009                   WEBSTER            MS   PUBLIC

            TREES DOWN

0930 PM     TSTM WND DMG     INVERNESS               33.35N 90.59W
07/16/2009                   SUNFLOWER          MS   PUBLIC

            LARGE LIMBS DOWN. REPORTED BY INVERNESS CITY HALL

0938 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
07/16/2009                   WEST CARROLL       LA   LAW ENFORCEMENT

            SPORADIC TREES DOWN THROUGH OUT OAK GROVE COMMUNITY

0940 PM     LIGHTNING        4 N OAK GROVE           32.92N 91.39W
07/16/2009                   WEST CARROLL       LA   LAW ENFORCEMENT

            HOUSE CAUGHT ON FIRE AFTER LIGHTNING STRIKE ALONG HWY 586

1030 PM     FLASH FLOOD      WALTHALL                33.61N 89.28W
07/16/2009                   WEBSTER            MS   PUBLIC

            WATER COVERING ROADS

1055 PM     TSTM WND GST     VICKSBURG               32.33N 90.87W
07/16/2009  E45.00 MPH       WARREN             MS   EMERGENCY MNGR

            ONE TREE DOWN ON CONFEDERATE AVENUE REPORTED BY EM

1100 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
07/16/2009                   CARROLL            MS   LAW ENFORCEMENT

            LARGE LIMBS DOWN. REPORTED BY CARROLLTON P.D.

1135 PM     FLASH FLOOD      GRENADA                 33.78N 89.81W
07/16/2009                   GRENADA            MS   LAW ENFORCEMENT

            SEVERAL ROADS WITHIN GRENADA HAVE WATER ANKLE DEEP.

1240 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
07/17/2009                   GRENADA            MS   EMERGENCY MNGR

            WATER IN 1 HOME AND THREATENING SEVERAL OTHERS. MANY AREA
            RDS AND STREETS REMAIN FLOODED. ATLEAST 2 TO 3 INCHES
            FELL IN AN HOURS TIME.

&&

BURSE
Special weather statement, Jul 17, 3:57 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT FRI JUL 17 2009

MSZ072>074-172145-
FORREST MS-LAMAR MS-MARION MS-
357 PM CDT FRI JUL 17 2009

...STRONG THUNDERSTORMS DEVELOPING IN THE HATTIESBURG AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES SOUTH OF
COLUMBIA...TO 10 MILES WEST OF HATTIESBURG AT 354 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.  THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE
RAPIDLY.

PEOPLE IN EAST CENTRAL MARION...CENTRAL LAMAR...AND FORREST COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

DH
Local storm report, Jul 17, 4:41 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 W WEST HATTIESBURG    31.32N 89.44W
07/17/2009                   LAMAR              MS   EMERGENCY MNGR

            METAL ROOF OF LUMBER BUILDING BLOWN ONTO CAR CAUSING ONE
            MINOR INJURY...REPORTED BY LAMAR EMA

&&

EC
Special weather statement, Jul 17, 4:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI JUL 17 2009

MSZ066-172215-
JONES MS-
446 PM CDT FRI JUL 17 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 TO 55 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF ELLISVILLE AT 446
PM CDT...MOVING SOUTHEAST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.  PEOPLE
IN SOUTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

DH
Special weather statement, Jul 17, 4:53 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT FRI JUL 17 2009

MSZ072>074-172225-
FORREST MS-LAMAR MS-MARION MS-
453 PM CDT FRI JUL 17 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF BAXTERVILLE AT
453 PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO EXPECTED WITH THIS STORM.

PEOPLE IN SOUTHERN MARION...SOUTHERN LAMAR AND SOUTHERN FORREST
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

DH

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:15 PM CDTSevere Thunderstorm WarningJANHinds20 min
Jul 16, 7:18 PM CDTFlash Flood WarningJANHinds87 min
Jul 16, 8:09 PM CDTSevere Thunderstorm WarningJANBolivar, Washington81 min
Jul 16, 8:23 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo31 min
Jul 16, 8:30 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower75 min
Jul 16, 8:37 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington68 min
Jul 16, 9:01 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington74 min
Jul 16, 9:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster44 min
Jul 16, 9:46 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo40 min
Jul 16, 9:48 PM CDTSevere Thunderstorm WarningJANSunflower29 min
Jul 16, 10:02 PM CDTFlash Flood WarningJANWebster3 hr
Jul 16, 10:09 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster51 min
Jul 16, 10:16 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore59 min
Jul 16, 11:03 PM CDTFlash Flood WarningJANMontgomery117 min
Jul 16, 11:04 PM CDTFlash Flood WarningJANChoctaw, Oktibbeha116 min
Jul 16, 11:32 PM CDTFlash Flood WarningJANGrenada118 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.